Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 19, 2013, 9:37 AM MDT. It took effect at May 19, 2013, 11:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 9:37 AM MDT (15:37 UTC)
- In effect from
- May 19, 2013, 11:00 AM MDT
- Expired
- May 19, 2013, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS75 KABQ 191537 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 937 AM MDT SUN MAY 19 2013 ...STRONG WINDS RETURN TO EAST CENTRAL NEW MEXICO... .STRONG AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS EAST CENTRAL NEW MEXICO. WINDS MAY GUST NEAR 50 MPH...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS AND THE TEXAS STATE LINE. DUE TO CONTINUED DRY CONDITIONS...BLOWING DUST WILL BECOME AN INCREASING CONCERN THROUGH THE AFTERNOON. WINDS SHOULD SUBSIDE BY SUNSET. NMZ523-529-532>535-200100- /O.NEW.KABQ.WI.Y.0026.130519T1700Z-130520T0100Z/ CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- 937 AM MDT SUN MAY 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * LOCATION...THIS INCLUDES PORTIONS OF EAST CENTRAL NEW MEXICO...MAINLY ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS AND THE TEXAS STATE LINE...AS WELL AS THE INTERSTATE 25 CORRIDOR NEAR LAS VEGAS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING...AND PEAK DURING THE MID AFTERNOON HOURS. WIND SPEEDS WILL DIMINISH BY SUNSET. * VISIBILITY...LOCALLY REDUCED BELOW 2 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. LAWN FURNITURE MAY ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
1 follow-up statement
377 WWUS75 KABQ 200105 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 705 PM MDT SUN MAY 19 2013 NMZ523-529-532>535-200215- /O.EXP.KABQ.WI.Y.0026.000000T0000Z-130520T0100Z/ CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- 705 PM MDT SUN MAY 19 2013 ...WIND ADVISORY HAS EXPIRED... MODERATE WEST WINDS WILL CONTINUE THROUGH MID EVENING BUT WIDESPREAD ADVISORY LEVEL SPEEDS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 19, 6:05 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 19, 6:05 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT SUN MAY 19 2013 .AVIATION... 12Z TAF CYCLE VFR CONDITIONS TO REMAIN THE CASE THROUGH EARLY MON WITH GUSTY WINDS BEING THE MAIN AVIATION WEATHER ISSUE. LOW LEVEL...GENERALLY WESTERLY...FLOW WILL STRENGTHEN AGAIN LATE THIS MORNING INTO THE AFTN WITH GUSTS TO BETWEEN 33 AND 40KTS AT KLVS AND KTCC. SOME SPOTTY INSTANCES OF BLDU NOT OUT OF THE QUESTION MAINLY LOWER TERRAIN OF THE EAST. SPOTTY HIGH BASED VIRGA SHOWERS AND ISOLATED STORMS ACROSS NORTH HALF OF FCST AREA THIS AFTERNOON MAY BE CAPABLE OF PRODUCING GUSTS AS HIGH AS 40 TO NEARLY 50 KT. LATTER NOT GENERALLY REFLECTED IN TAFS AS CHANCES LOWER TODAY AT TAF SITES THAN SAT AFTN. MOUNTAIN OBSCURATIONS ARE NOT EXPECTED WITH HIGH CLOUD BASES FORECAST. WINDS AND CONVECTION TO SUBSIDE EARLY TO MID EVE LEAVING NO SIGNIFICANT HAZARDS MOST OF TONIGHT. 43 && .PREV DISCUSSION...341 AM MDT SUN MAY 19 2013... CURRENT RADAR AND SATELLITE SUITE SHOW MORE CONVECTIVE ACTIVITY FARTHER SOUTH THAN EXPECTED THIS MORNING...WITH SEVERAL LOCALES ACROSS THE NW PLATEAU AND THE WESTERN MTS REPORTING TRACE PRECIP AMOUNTS. EVEN A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED. THE 06Z NAM SUGGESTS THE UPPER JET CORE AND THE MID LEVEL MOISTURE LAYER WILL KICK OFF SHOWERS THRU THE DAY IN THIS AREA...SO HAVE RAISED POPS TO SLIGHT CHANCE TO COVER LATEST TRENDS. OTHERWISE MAX TEMPS OVER THE NORTH AND WEST WILL BE UP TO AROUND 5F BELOW NORMAL WITH QUITE A BIT OF CLOUD COVER AND SOME BREEZY AFTERNOON WINDS. DOWNSLOPE FLOW WITH WARM AND DRY CONDITIONS STILL EXPECTED TODAY FOR THE LOWER RIO GRANDE VALLEY AND EASTERN PLAINS WHERE CRITICAL FIRE CONDITIONS ARE LIKELY. WINDS WILL BE CLOSE TO WIND ADVISORY TODAY FOR AREAS ALONG INTERSTATE 40 FROM CLINES CORNERS TO TUCUMCARI BUT AT THIS TIME IT LOOKS LIKE SPATIAL AND TEMPORAL COVERAGE IS LIMITED. MODEL GUIDANCE STILL SHOWS A SECONDARY VORT AXIS WILL SLIDE EAST SOUTHEAST WITHIN THE BASE OF THE MAIN UPPER TROUGH AND DELIVER ANOTHER ROUND OF COLD ADVECTION AND WEAK MOISTURE AND INSTABILITY MONDAY. MADE VERY LITTLE CHANGES TO THIS PERIOD SINCE CHANCE POPS STILL COVERED FOR THE NORTHERN HIGH TERRAIN WITH SLIGHT CHANCE IN NEARBY AREAS. MAX TEMPS WILL AVERAGE 5 TO 10F BELOW NORMAL FOR MONDAY OVER THE NORTH AND WEST WITH MORE BREEZY CONDITIONS AND CLOUD COVER. AGAIN A NEAR REPEAT FOR THE EAST WITH CRITICAL FIRE CONDITIONS LIKELY. AS SKIES CLEAR AND WINDS DIMINISH MONDAY NIGHT MIN TEMPS WILL BE QUITE COOL...HOWEVER IT WILL ACTUALLY BE NORMAL FOR THIS TIME OF YEAR. EXPECT LIGHT FREEZES FOR PLACES LIKE TAOS...CHAMA...DULCE...EL MORRO...AND PERHAPS EVEN GALLUP. A WEAK BACK DOOR COLD FRONT WILL SLIDE INTO THE EAST TUESDAY BRINGING BETTER HUMIDITIES AND COOLER TEMPS...FINALLY ENDING THE EXTENDED PERIOD OF CRITICAL FIRE CONDITIONS. A WEAK SHORTWAVE RIDGE ALOFT WILL CREST OVER THE STATE WITH OVERALL VERY NICE CONDITIONS AND SUNNY SKIES. THE NEXT UPPER TROUGH WILL THEN BEGIN INFLUENCING THE WEATHER PATTERN BY WEDNESDAY AND BE A POTENTIAL FIRE WEATHER NUISANCE FOR AN EXTENDED PERIOD STATEWIDE. THE DRYLINE THAT WAS PREVIOUSLY ADVERTISED TO POTENTIALLY IMPACT THE FAR EASTERN PLAINS IS JUST ABOUT TOAST NOW IN THE GFS AND ECMWF SOLUTIONS. THE BEST SHOT FOR SOME STORMS TO FIRE UP WOULD BE FRIDAY...BUT GIVEN TRENDS THAT WILL LIKELY SHIFT INTO TX. BACK TO THE FIRE DANGER...IT APPEARS BREEZY TO WINDY CONDITIONS AND VERY DRY AIR WILL BECOME A PROBLEM FROM ABOUT WEDNESDAY THROUGH THE WEEKEND AS STRONG SW FLOW SETS UP ALOFT. TEMPS WILL ALSO TREND ABOVE NORMAL WITH THE HOTTEST TEMPS OF THE YEAR FOR MANY AREAS OF CENTRAL AND WESTERN NM. GUYER .FIRE WEATHER... ...CRITICAL FIRE WEATHER AREAS THROUGH MONDAY THEN WINDS EASING... BREEZY TO WINDY CONDITIONS WITH LOW RH AGAIN TODAY FOR MUCH OF THE FCST AREA...ENOUGH FOR CONTINUATION OF CURRENT RED FLAG WARNING FOR E SLOPES CENTRAL MTN CHAIN ON EAST AND...A LITTLE MORE MARGINALLY SO...THE MIDDLE TO LOWER RIO GRANDE VALLEY. WINDS TODAY NOT TOO MUCH DIFFERENT THAN ON SAT...A LITTLE HIGHER IN PORTIONS OF THE EAST HALF OF NM...BUT AFTN TEMPS WILL BE SEVERAL DEGREES LOWER EAST AND SLIGHTLY LOWER NORTH. RH VALUES SLIGHTLY HIGHER THAN SAT MORE AREAS THAN NOT. EXPECTING SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS IN WARNED AREA. STILL A FEW TO LOCALLY SCATTERED SHOWERS AND STORMS MAINLY NEAR AND ESPECIALLY NORTH OF A LINE FROM CLAYTON TO LAS VEGAS TO ZUNI PUEBLO. MIXING HEIGHTS LOWER SOME TODAY BUT STILL EXCELLENT VENT RATES. OVER BULK OF AREA EXPECT FAIR RH RECOVERIES TONIGHT. FOR THIS CURRENT EVENT IT STILL LOOKS LIKE MON WILL BE THE LAST CRITICAL FIRE WEATHER DAY...COVERING PORTIONS OF THE RIO GRANDE VALLEY EAST TO THE TEXAS BORDER. DAYTIME HIGHS WILL EASE DOWN ONE MORE DAY...BUT ONLY A LITTLE. WITH THESE COOLER TEMPERATURES THE RISK OF WIDESPREAD SIGNIFICANT FIRE WEATHER CONCERNS COVERS A MORE RESTRICTED AREA THAN TODAY OR SAT. PREVIOUS FIRE WX WATCH FOR FIRE WX ZONES 106...107 AND 108 WILL BE UPGRADED TO A WARNING. MIN RH VALUES FROM 8 TO 15 PERCENT IN THE WARNING AREA...MID TEENS THROUGH 20S ELSEWHERE. ANY PRECIP...A FEW SHOWERS AND ISOLATED STORMS... WILL BE CONFINED TO THE FAR NORTHERN TIER OF ZONES...MAINLY TO EAST OF NW PLATEAU. EXCELLENT VENTILATION RATES WILL AGAIN BE THE RULE. BACK DOOR COLD FRONT TO SLIDE DOWN THE EASTERN PLAINS LATE MONDAY INTO TUESDAY MORNING...BRINGING SOME INCREASE IN DEWPOINTS IN ITS WAKE. DRY SCENARIO ACROSS NEARLY ALL OF FCST AREA TUE AND WED. MID TO LATE WEEK...MODELS ARE STILL GENERALLY SUPPORTING A DEEP UPPER LEVEL LOW PRESSURE SYSTEM OVER THE PACIFIC NW MAKING ITS WAY SLOWLY SOUTH. WEAK RIDGING ON WEDNESDAY WILL GIVE WAY TO SOME INCREASE IN SOUTHWEST FLOW ALOFT. BUT CONDITIONS NOT FAVORABLE ENOUGH TO PRODUCE ADDITIONAL CRITICAL LVL WINDS AT THIS TIME FOR THIS PERIOD. MAY BE A DRY LINE SETTING UP SHOP ACROSS THE EASTERN PLAINS LATER NEXT WEEK RIGHT THROUGH NEXT WEEKEND. TO ITS EAST WILL BE AN OCCASIONAL RISK OF AT LEAST A FEW SHOWERS AND STORMS. THESE WILL BE OF THE WET VARIETY. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ106>108. &&
Hazardous weather outlook, May 19, 5:30 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MDT SUN MAY 19 2013 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 530 AM MDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT LATE THIS MORNING THROUGH THIS EVENING FROM THE MIDDLE/LOWER RIO GRANDE VALLEY EASTWARD INTO THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RED FLAG WARNING IS IN EFFECT EARLY MONDAY AFTERNOON INTO MONDAY EVENING FROM THE MIDDLE/LOWER RIO GRANDE VALLEY EASTWARD INTO THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:32 AM MDT | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 37 hr |
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.